Heroin Withdrawl Symptoms

The onset and intensity of withdrawal symptoms will be affected by the extent of the dependency, and also the amount of heroin consumed during the last dose.

Withdrawal symptoms can usually appear within a few hours of the drug not being taken, and usually last for around a week, but for some individuals have been known to persist for a number of months afterwards.

Although heroin withdrawal is considered to be safer than alcohol or barbiturate withdrawal, the withdrawal symptoms can be so unpleasant and severe, that most individuals require medicated detoxification if they are to work through the withdrawal without relapsing to heroin use.

The symptoms can include severe craving, restlessness, cold sweats, chills, fever, insomnia, aching muscles and bones, vomiting and diarrhoea, cramps, cold flashes with goosebumps (where the expression “cold turkey” comes from), and kicking movements (where the expression “kicking the habit” comes from)

 

 

Self Assessment

Take our quick test to determine the severity of your opiate dependencye

 

Treatment Programs Available

HeroinAdvisor.co.uk

For free, independent and
confidential advice, call

0800 246 5347
or click here to request a call back